By Alane Palmer, ND, CNC and Michelle Tuffs
December and the beginning of the new year happen to be the perfect time to address the issue of adrenal fatigue! We are all in a rush, too much to do, gifts to buy, food to make, kids are home and need to be kept busy, and don’t forget how filthy the house is! Whoa is me! It’s a lot on a typical day but the holidays tend to send us into overdrive in every aspect of life, hopefully only temporarily.
These challenges are a normal part of life, stress fluctuates but life, usually, shouldn’t be a constant effort to keep your head above water. When this happens, our adrenal glands, tiny little glands that sit at the top of each kidney, become acutely aware of stress wrecking our system! These glands produce and regulate cortisol. So, when you’re overwhelmed with anxiety, and you burn out the adrenal glands, they have a harder time producing cortisol, and next comes Adrenal Fatigue which causes brain fog. Do you ever feel like you are walking around in a foggy, cloudy day….every day or many days? This is what adrenal fatigue may feel like.
The stress you’re experiencing may be causing brain fog but possibly weight gain, depression, anxiety, hair loss, and even lightheadedness. These unusual symptoms may make it difficult for a doctor to pinpoint one specific diagnosis. The best way to pinpoint adrenal fatigue is to perform a 12-hour saliva test. This is when your cortisol is tested via saliva first thing in the morning, lunchtime, mid-afternoon, and bedtime. If your cortisol is what we call “flat-lined”, then it is highly probable you are suffering from adrenal fatigue which is most likely leading to brain fog and that cloudy feeling.
Get out of the clouds! Consider adrenal saliva testing and support your body to have better energy and focus!
Medical disclaimer: Our tests cannot be used to diagnose, treat or cure any disease. All test results are to be used as educational materials and as a guide to help support your overall health and wellness. Always discuss health concerns with your medical doctor.